Facebook Pixel

What is the best way to treat Vaginal atrophy in a 67 yeard old who has not taken HRT in many years?

By July 24, 2015 - 2:54pm
Rate This

I would prefer to use bio-identical hormones and no synthetic ones. I took Osphena for almost 2 years and it resulted in a thickening of the edometrial tissue in the uterus so I have quit taking it. Any ideas?

Add a Comment6 Comments

The common wisdom that vaginal estrogen was the only option for vaginal atrophy has been changed. There is now available an effective new therapy that uses an instrument which produces carbon dioxide (CO2) fractional laser pulses. These laser pulses stimulate new collagen production in the vaginal wall, revitalizing the interior of the vagina. This therapy is minimally invasive, fast, painless, and naturally increases blood flow and lubrication of the area. It is a life saver for women who have survived breast cancer and others who cannot or are afraid to take estrogen therapy. I'm using this laser in my gynecology practice with tremendous results, and would be happy to speak to your Gynecologist about it.
To Your Improved Health,
Dr. Gail S. King

July 25, 2015 - 9:50am
(reply to aspendoc)

Hi Dr. King,
Just wanted to say "Thank you so very much", for giving me the information about the Mona Lisa Laser. I am scheduled for the first of the 3 procedures next month. We do have a physician group here in Albuquerque that is providing the procedure. The results, it seems, have been amazing. Thank you again!

September 22, 2015 - 10:12pm
(reply to aspendoc)

Hello Dr. King,
I mentioned this to my gynecologist. She is going to research it as she had not heard about it. Thanks so much for your information! I did find a provider group here in Albuquerque that does the procedure, so I have emailed my doctor to ask if she can refer me to that practice in order to have this procedure done.

July 27, 2015 - 2:23pm
(reply to aspendoc)

Thank you so much for your reply. I have an appointment with my gyn on Monday and will ask her about this. I will advise her of your comments. I will be in touch!

July 25, 2015 - 10:43am

Hello Grandma,

Welcome to the EmpowHER community and thank you for coming to us for suggestions.

As you well know, vaginal atrophy is the result of decreased estrogen levels associated with menopause. Osphena use may increase your chance for getting cancer of the lining of the uterus. It can also increase the risk for having a stroke and developing blood clots.

Grandma, have you spoken with your gynecologist? Would you consider using an over-the-counter moisturizer, which can restore some moisture to your vaginal area?


July 24, 2015 - 4:36pm
(reply to Maryann Gromisch RN)

I have tried over the counter products and they are just not very effective for me. I have an appointment on Monday with my gynecologist and will ask her for other options.

July 25, 2015 - 10:45am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Vaginal Atrophy

Get Email Updates

Vaginal Atrophy Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!